What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 19, 5:34 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 19, 5:34 AM EST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Gray ME
534 AM EST Fri Dec 19 2025
.SYNOPSIS...
A strong cold front pushes toward the region early today, with
rain chances increasing. Southerly wind gusts in the 50 to 60
mph range will be possible by this afternoon, especially near
the coast. This will also send temperatures climbing into the
40s and 50s in places ahead of the front. After maybe a brief
start as snow in the highest elevations, all rain is expected
across the area. Snow melt is unlikely to cause flooding, but
some areas may lose all the current snowpack. As the front
crosses the area, temperatures will begin a steady decline into
the 20s by Saturday morning. A weak system will cross north of
the area Saturday night, but only light snow or snow showers are
expected. Another clipper is then possible by Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
530 AM Update...Just a couple of updates. Interior Waldo county
has been added to the High Wind Warning, and an SPS has been
issued for locally dense fog this morning.
Previously...
Key Messages:
*Impacts from the incoming wind and rain gradually increase this
morning and peak in the late morning west and mid afternoon
east.
*Damaging south-southeast winds are likely along the coast from
Cape Elizabeth to points northward on and near the coast.
*Bouts of moderate to heavy rain are expected. Flood risk is
low due to ongoing drought conditions with further details in
the Hydrology section below.
*Temperatures drop quickly tonight and any standing water will
likely freeze by midnight.
Overall little change to the going forecast for today as the latest
guidance has generally settled into a reasonable steady
solution. The main story continue to be the winds today. S-SE
winds will increase this morning and peak this afternoon.
Forecast soundings continue to confirm the presence of a
90-100KT LLJ between 3 and 6 KFT. This along with a tight
pressure gradient will supply plenty of strong S-SE wind gusts
between 40 and 55 knots depending on location (strongest coast).
This would cause tree damage and thus power outages.
Rain will be heavy at times as well, as there should be
embedded convection with heavy downpours. Didn't mention thunder
in the forecast at this time, but a few rumbles here and there
can't be ruled out.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Key Messages:
*Temperatures drop quickly tonight and any standing water will
likely freeze by midnight.
Colder air quickly overspreads the area early tonight bringing
the threat for icing. However, if the winds pick up quickly, the
threat for widespread black ice drops significantly. There will
also be period of gusty west winds behind the front with gusts
to 55 mph within mountain zones and around 40 mph south of the
mountains.
A secondary cold front should be located somewhere near the
Maine coast Saturday morning, which will move well out to sea
through the day. A few upslope snow showers will be possible
over the mountains and vicinity, but Saturday should see mainly
dry conditions across the forecast area as high pressure moves
in. Pressure rises and cold air advection should lead to some
good mixing on Saturday afternoon, but soundings suggest we will
only see winds up to 20 knots or so at the top of the mixed
layer. Thus, it will be cooler on Saturday than it was on Friday
but winds should be much less (but still a bit breezy). Highs
Saturday afternoon should generally be around average for this
time of year, mainly in the mid to upper 20s across the north,
to the mid to upper 30s south and along the coast. A few lower
40s will be possible along the coast.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Evening Update...
No major updates to the long term as a cooler pattern returns
with multiple chances for light precip. A weak Alberta clipper
brings some light snow showers to northern areas Saturday night
into Sunday, while highs warm into the 40s along the coast
Sunday. A cold front moves through with the clipper, bringing a
cold shot of air for Monday with highs in the teens and 20s.
A clipper with some more moisture arrives late Tuesday into
Wednesday, bringing the best chance for a white Christmas
snowfall. At this point snowfall amounts would most likely be
light, but a few inches are possible. Seasonable conditions
most likely follow into Christmas Day, with another system then
possible late next week.
Full Discussion...
An upper ridge axis moves east Saturday evening as we
transition back into southwest flow aloft. The next shortwave
then starts to nudge in late Saturday evening, quickly moving
through the region on Sunday. For now, the best light snow
chances (30 to 60 percent) are favored over the central and
north along/behind the next cold front, with the highest chances
near the International border. Most of the snow should mainly
move out on Sunday morning, but we will likely see some upslope
snow showers in the mountains through at least the afternoon,
potentially lingering into Sunday night and maybe even into
Monday. Highs on Sunday should be above normal (but it will be
breezy) with highs in the upper 20s and lower 30s north, to the
low to mid 40s south. It will be colder Monday behind the front
with the NBM suggesting highs only ranging from the low to mid
teens north, to the mid to upper teens south. Northwest winds
will once again be fairly breezy so Monday will be blustery.
Ridging crosses the forecast area again Monday night in advance
of the next shortwave trough that will impact the region mainly
on Tuesday. Widespread low to medium light snow chances will be
possible through the day on Tuesday with what looks to be
minimal impact at this time. Wednesday may see some lingering
upslope snow showers in the mountains but Thursday should mainly
be dry as the next ridge moves in. Highs Tuesday through
Thursday will mainly range from the low to mid 20s north, to the
low to mid 30s south.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Short Term...IFR/LIFR develop by dawn. A strong southerly low
level jet ahead of a cold front will bring LLWS from 04Z through
18Z today. Surface winds will gust up to 50 kts near the coast
and 40 kts across the interior. Periods of moderate to heavy
rain and low cigs continue IFR/LIFR through 18Z to 00Z with
drier air improving conditions Friday night. A period gusty west
winds to 35 kts is likely Friday night behind a cold front.
Saturday should mainly see VFR conditions, except at HIE
and LEB where MVFR ceilings are more likely in upslope flow.
Long Term...A period of MVFR conditions are possible late
Sunday across northern terminals as a period of light snow is
possible. VFR conditions return on Monday, with another system
possibly bringing more restrictions late Tuesday.
&&
.MARINE...
Short Term...Southerly winds increase early today ahead of a
cold front with Storm Warnings now in effect for all waters
today and this evening. Gales likely needed tonight into
Saturday morning in the wake of the cold front.
Long Term... SCA conditions in southwesterly flow are possible
Sunday as an Alberta clipper tracks north of the waters.
Northwesterly gales are then possible behind the front on
Monday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 8 AM EST Saturday for MEZ007>009.
Wind Advisory until 7 PM EST this evening for MEZ012>014-
018>021-023-033.
High Wind Warning from 10 AM this morning to 7 PM EST this
evening for MEZ022-024>028.
NH...Wind Advisory until 8 AM EST Saturday for NHZ001>005.
Wind Advisory until 7 PM EST this evening for NHZ006>015.
MARINE...Storm Warning until 7 PM EST this evening for ANZ150>154.
&&
NEAR TERM...Combs/Ekster/Schroeter
SHORT TERM...Ekster/Schroeter
LONG TERM...Clair/HargroveHazardous weather outlook, Dec 19, 4:30 AM EST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
430 AM EST Fri Dec 19 2025
MEZ012>014-018>021-023-033-NHZ006>015-200930-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Coastal York-
Interior Cumberland Highlands-Southern Carroll-Sullivan-Merrimack-
Belknap-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
430 AM EST Fri Dec 19 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
EST THIS EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Fog could be locally dense with visibilities as low as one quarter of
a mile at times this morning.
Ice movement is possible on small rivers and streams today into
tonight with up to an inch of rainfall.
Falling temperatures into the teens and 20s tonight will refreeze
remaining damp surfaces.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-NHZ001>005-200930-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
430 AM EST Fri Dec 19 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM
EST SATURDAY...
This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Fog could be locally dense with visibilities as low as one quarter of
a mile at times this morning.
Ice movement is possible on small rivers and streams today into
tonight with 0.5-1.5 in of rainfall.
Falling temperatures into the teens and 20s tonight will refreeze
remaining damp surfaces.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ022-024>028-200930-
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-
430 AM EST Fri Dec 19 2025
...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...
This Hazardous Weather Outlook is for south central Maine and
southwest Maine.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Fog could be locally dense with visibilities as low as one quarter of
a mile at times this morning.
Ice movement is possible on small rivers and streams today into
tonight with up to an inch of rainfall.
Falling temperatures into the teens and 20s tonight will refreeze
remaining damp surfaces.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-200930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
430 AM EST Fri Dec 19 2025
...STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Westerly gales then continue overnight tonight into early Saturday
morning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 19, 5:11 AM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Gray ME
511 AM EST Fri Dec 19 2025
MEZ012>014-018>028-033-NHZ004-006-008>010-012>015-191330-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Interior Cumberland Highlands-Northern Carroll-
Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Bethel, Bryant Pond, Hanover,
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford,
Farmington, New Sharon, New Vineyard, Temple, Wilton,
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra,
Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford,
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot,
Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor,
Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox,
Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford,
Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Jefferson,
Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle,
Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland,
Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport,
Searsmont, Lincolnville, Bridgton, Harrison, Naples,
North Conway, Albany, Conway, Chatham, Crawford Notch, Wakefield,
Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro,
Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon,
Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester,
Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester,
Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester,
Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton,
Hampton Falls, North Hampton, Seabrook, Amherst, Milford,
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
511 AM EST Fri Dec 19 2025
...Locally Dense Fog This Morning...
Fog could be locally dense this morning with visibilities as low
as one half to one quarter of a mile at times. Allow extra time to
reach your destination, and remember to use your low beam
headlights, reduce your speed, and maintain a safe following
distance.
Special weather statement, Dec 19, 9:58 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Gray ME
958 AM EST Fri Dec 19 2025
MEZ012>014-018>028-033-NHZ010-013-014-191700-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Interior Cumberland Highlands-Strafford-
Interior Rockingham-Coastal Rockingham-
Including the cities of Bethel, Bryant Pond, Hanover,
Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford,
Farmington, New Sharon, New Vineyard, Temple, Wilton,
Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra,
Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford,
Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray,
North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot,
Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor,
Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox,
Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford,
Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Jefferson,
Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle,
Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland,
Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport,
Searsmont, Lincolnville, Bridgton, Harrison, Naples, Barrington,
Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury,
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead,
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls,
North Hampton, and Seabrook
958 AM EST Fri Dec 19 2025
...Patchy Dense Fog Continues this Morning...
Visibilities are gradually improving across the area. However...
pockets of dense fog continue with rapidly changing visibilities
on area roadways. Expect visibilities to continue to improve
through the noon hour. Be prepared for these rapidly changing
conditions and leave plenty of room between you and the vehicle
in front of you.
ARNOTT